Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Aciclovir While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Does Aciclovir cause drug resistance to A-tripla medication taken for HIV treatment?

I took 5 tablets of Aciclovir for 5 days and since then have no outbreak of herpes in my genitals. Does it means it is cured or do i still have herpes?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Hello and thanks for your post.Since acyclovir has no activity against HIV, there's no reason why taking acyclovir would have any effect on the development of HIV drug resistance (including, but not limited Read more »

too many health problems cropping up

Hello there,I was diagnosed in February 2009 and have most likely been HIV+ for 3 years. My CD4 is 830, compared to 700 in February and viral load remains at 4000. I am not taking ARV medication. The past year however has been a catalogue of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...ill-health"? That's perhaps being a bit melodramatic, don't cha think? With a CD4 count of 830 (in the normal range) and a very low HIV plasma viral load of 4000, I do not believe any of your current health complaints are HIV related. Your... Read more »

my cousins meds bad reaction

my almost 40 year-old brazilian cousin[will be 40 in february] was diagnosed with hiv in may 2006, cd4 216 VL 136.000 .he had no sympthoms since then except for herpes zooster which made him go through an HIV blood test. he was completed healed...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...bilirubin often goes well. Some patients continue on the atazanavir and try to remain well hydrated and observe whether the problem eases up a bit. The high bilirubin which results in the yellow color generally does not reflect any liver damage... Read more »

hiv meds and kidney problems

I have been on meds for 5yrs. It has been changed going on three times now. The first time, I was on Reyataz, Norvir, and Truvada, but started having kidney stones every three months after three years of taking it. Then I was switched to Atripla,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...very small so the recommendation to switch to it is very reasonable (always use common sense and if having problems call your HIV doc). The warning about abacavir sound scary but it is a well tolerated drug in the majority of patients who are HLA... Read more »
Articles
The Well Project

Gynecological Problems

...opportunistic infections, menopause or other GYN conditions. Other factors may include using some side effects of HIV drugs and other meds (like megestrol), street drugs (especially heroin and marijuana), and poor nutrition. Finally, body weight... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...these metabolic changes,including HIV or the HIV drugs. Although you cannot see these changes, they cancause serious long-term health problems. High lipid levels: High levels of blood fats such as cholesterol andtriglycerides can increase... Read more »
Connect With Others

Problems with HIV Science

Posted by Anonymous, 3 Replies
...author, a family practice physician in Washington, DC, reviews the evidence that has led him to the conclusion that the HIV=AIDS hypothesis is fundamentally flawed. Disagreement about HIV's role in causing AIDS has been curiously absent from... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months Read more »